# SDR 96ZZZX715

- Difficulty date: July 25, 1995
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N74608
- Make and model: Gulstm AA5B
- Aircraft serial: AA5B0282
- Engine: Lyc O360A4K
- System (JASC): 7414 · Magneto/Distributor
- Part: Bearing Cap
- Part number: M3485
- Condition: Worn
- Location: Mag Rotor
- Component: Slick, 4271
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PART NR M-3485 HAS A STEEL BEARING PRESSED INTO AN ALUMINUM BEARING CAP.  IT PROVIDES SUPPORT TO THE ROTOR.  DURING ROUTINE 500-HOUR INSPECTION (500 TTSN), A BLACK POWDER-LIKE SUBSTANCE WAS SEEN THROUGHOUT THE MAG.  FOUND STEEL BEARING WAS MOVING INSIDE THE BEARING CAP, ABRADING ALUMINUM PARTICLES AWAY TO CONTAMINATE THE MAG.  SUSPECT EXCESSIVE CLEARANCE AT OPERATING TEMP.  SUBMITTER RECOMMENDS:  1)  TIGHTER PRESS FIT BETWEEN BEARING AND CAP, OR, 2)  FLUSH SET SCREWS AROUND EXTERIOR SIDES OF CAP TO HOLD BEARING IN PLACE, OR, 3)  MAKE ALUMINUM CAP OF STEEL TO AVOID DIFFERENT EXPANSION RATES.
